Alert archive / Nebraska / Winter Storm Warnings in 2017
Winter Storm Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this winter storm warning at Feb 24, 2017, 3:12 AM CST for 12 counties in Nebraska. It was in force for 9 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2017, 3:12 AM CST (09:12 UTC)
- Expired
- Feb 24, 2017, 11:56 AM CST
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:00 AM CST | SNOW 6.6 | Pierce, NE | |
| Feb 24, 7:50 AM CST | SNOW 3 | Albion, NE | STATE HIGHWAYS ARE DIFFICULT TO TRAVEL. |
| Feb 24, 8:14 AM CST | SNOW 12 | Bloomfield, NE | |
| Feb 24, 8:56 AM CST | SNOW 5.5 | Elgin, NE | |
| Feb 24, 8:56 AM CST | SNOW 5.8 | 7 Ne Stanton, NE | THIS IS STANTON NEBRASKA NOT STANTON IOWA. |
| Feb 24, 8:56 AM CST | SNOW 6 | West Point, NE | |
| Feb 24, 8:56 AM CST | SNOW 7.5 | Neligh, NE | |
| Feb 24, 8:56 AM CST | SNOW 8.2 | 6 Sse Verdel, NE | |
| Feb 24, 9:37 AM CST | SNOW 5 | Wayne, NE | |
| Feb 24, 10:36 AM CST | SNOW 7 | Oakdale, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 826 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS43 KOAX 240912 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 312 AM CST Fri Feb 24 2017 NEZ011-012-016>018-030-031-242130- /O.CAN.KOAX.WS.W.0003.000000T0000Z-170225T0600Z/ /O.NEW.KOAX.WS.W.0004.170224T0912Z-170225T0000Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, and Norfolk 312 AM CST Fri Feb 24 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Snow, occasionally moderate, will continue this morning before tapering off by afternoon. * SNOW ACCUMULATIONS...Storm total snow accumulations of 6 to 10 inches are expected. * WINDS...Northerly winds 20 to 30 mph gusting around 35 mph will cause considerable blowing and drifting snow. * IMPACTS...Reduced visibilities, with near whiteout conditions at times will make travel eventually become very hazardous to nearly impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NEZ015-032-033-042-043-242130- /O.CAN.KOAX.WS.W.0003.000000T0000Z-170225T0600Z/ /O.NEW.KOAX.WS.W.0004.170224T0912Z-170225T0000Z/ Thurston-Stanton-Cuming-Platte-Colfax- Including the cities of Pender, Macy, Walthill, Winnebago, Stanton, West Point, Wisner, Columbus, and Schuyler 312 AM CST Fri Feb 24 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Snow, occasionally moderate, will continue into early afternoon before tapering off later today. * SNOW ACCUMULATIONS...Storm total snow accumulations of 5 to 8 inches are expected. * WINDS...Northerly winds 20 to 30 mph gusting around 35 mph will likely cause considerable blowing and drifting snow. * IMPACTS...Reduced visibilities, with near whiteout conditions will make travel eventually become very hazardous to nearly impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ IAZ043-055-NEZ034-044-045-242130- /O.EXT.KOAX.WS.W.0003.000000T0000Z-170225T0300Z/ Monona-Harrison-Burt-Dodge-Washington- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, Fremont, and Blair 312 AM CST Fri Feb 24 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Snow, occasionally moderate, will continue today before ending this evening. * SNOW ACCUMULATIONS...Storm total snow accumulations of 5 to 8 inches are expected. * WINDS...Northerly winds 20 to 30 mph gusting around 35 mph will likely cause considerable blowing and drifting snow. * IMPACTS...Reduced visibilities, with whiteout conditions at times will make travel eventually become very hazardous to nearly impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ IAZ056-069-079-NEZ051>053-066-067-242130- /O.EXT.KOAX.WW.Y.0007.000000T0000Z-170225T0300Z/ Shelby-Pottawattamie-Mills-Saunders-Douglas-Sarpy-Lancaster-Cass- Including the cities of Harlan, Council Bluffs, Glenwood, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, and Plattsmouth 312 AM CST Fri Feb 24 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...A mixture of freezing drizzle and light snow will transition to all snow this morning. Snow, moderate at times, will continue today before tapering off by early evening. * SNOW ACCUMULATIONS...Snow accumulations of 2 to 4 inches are possible. * IMPACT...Reduced visibilities due to blowing snow will make travel difficult. In addition, the freezing drizzle this morning will further exacerbate the hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that periods of snow with blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use extra caution while driving. && $$ NEZ050-065-242130- /O.EXT.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/ Butler-Seward- Including the cities of David City, Seward, and Milford 312 AM CST Fri Feb 24 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...A mixture of freezing drizzle and light snow will transition to all snow this morning. Snow, moderate at times, will continue into early afternoon before tapering off later today. * SNOW ACCUMULATIONS...Snow accumulations of 2 to 5 inches are possible. * IMPACT...Reduced visibilities due to blowing snow will make travel difficult. In addition, the freezing drizzle this morning will further exacerbate the hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that periods of snow with blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use extra caution while driving. && $$
1 follow-up statement
496 WWUS43 KOAX 241756 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 1156 AM CST Fri Feb 24 2017 IAZ043-055-NEZ034-044-045-250000- /O.CAN.KOAX.WS.W.0003.000000T0000Z-170225T0300Z/ /O.EXA.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/ Monona-Harrison-Burt-Dodge-Washington- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, Fremont, and Blair 1156 AM CST Fri Feb 24 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Omaha/Valley has issued a Winter Weather Advisory for snow and blowing snow, which is in effect until 6 PM CST this evening. The Winter Storm Warning has been cancelled. * TIMING...light snow will continue to taper off this afternoon. * SNOW ACCUMULATIONS...Additional snow accumulations this afternoon will be mainly less than two inches. * IMPACT...Reduced visibilities due to blowing snow will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that periods of snow with blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use extra caution while driving. && $$ NEZ011-012-015>018-030>033-042-043-250000- /O.CAN.KOAX.WS.W.0004.000000T0000Z-170225T0000Z/ /O.EXA.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte-Colfax- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 1156 AM CST Fri Feb 24 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Omaha/Valley has issued a Winter Weather Advisory for snow and blowing snow, which is in effect until 6 PM CST this evening. The Winter Storm Warning has been cancelled. * TIMING...light snow will continue to taper off this afternoon. * SNOW ACCUMULATIONS...Additional snow accumulations this afternoon will be mainly an inch or less. * IMPACT...Reduced visibilities due to blowing snow will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that periods of snow with blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use extra caution while driving. && $$ IAZ056-069-079-NEZ051>053-066-067-250000- /O.EXT.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/ Shelby-Pottawattamie-Mills-Saunders-Douglas-Sarpy-Lancaster-Cass- Including the cities of Harlan, Council Bluffs, Glenwood, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, and Plattsmouth 1156 AM CST Fri Feb 24 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...light snow will continue to taper off this afternoon. * SNOW ACCUMULATIONS...Additional snow accumulations this afternoon will be mainly around one to two inches. * IMPACT...Reduced visibilities due to blowing snow will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that periods of snow with blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use extra caution while driving. && $$ NEZ050-065-250000- /O.CON.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/ Butler-Seward- Including the cities of David City, Seward, and Milford 1156 AM CST Fri Feb 24 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...light snow will continue to taper off this afternoon. * SNOW ACCUMULATIONS...Additional snow accumulations this afternoon will be mainly less than an inch. * IMPACT...Reduced visibilities due to blowing snow will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that periods of snow with blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use extra caution while driving. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 11:04 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 23, 11:04 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1104 PM CST Thu Feb 23 2017
.UPDATE...
Issued at 922 PM CST Thu Feb 23 2017
Overall going forecast in good shape tonight. Strong ascent
associated with CDPVA in the 700-300 mb layer coupled with weak
static stability to some upright instability has led to an area
of moderate to occasionally heavy precipitation from northern KS
into eastern NEb/western IA. Models are consistent that this area
of lift will shift north and east over the next several hours
with mid-level dry intrusion working into the southern 2/3 of the
FA. This will likely shut off precipitation for a time overnight.
For precipitation type so far we have seen snow in northeast NEb
with some moderate accumulations to this point. Within the
strongly forced band we have seen some thunderstorms with a mix of
hail/sleet and some snow on the northwest edge.
Late tonight as the mid-level cyclone center works east across
NEb we will see the deformation band sink to the southeast
associated with moderately strong thermal advection with
associated frontogenetic circulation. This should be an all snow
band as it drops to the southeast with snow moving back into the
I80 corridor around 09-10Z. The snow is then expected to continue
in northeast NEb/w-central IA down to the I80 corridor and a bit
south into Friday afternoon. The precipitation intensity will be
much lighter late tonight and through the day on Friday as the
static stability increases as mid-level lapse rates decrease, but
snow ratios will also be increasing. One concern for accumulations
along the I80 corridor is the increasing sun angle and generally
light nature to the snow on Friday may limit to some degree the
impact on roadways, but a good deal of uncertainty remains on how
that affect the impacts of the storm. This concern is less over
the northern CWA where much of the heavy accumulations will be
overnight. Otherwise snow amounts from previous series of
forecasts looks on track and no changes to those or the headlines
are anticipated at this time.
&&
.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CST Thu Feb 23 2017
...Major winter storm still on track to affect the region through
Friday...
Forecast overall remains on track for a major winter storm to
affect the region tonight into Friday. Some complications for the
expected weather include a chance of thunderstorms this evening
across southeast Nebraska and southwest Iowa, which will include a
severe threat with some hail possible. Second compounding factor
will be a changeover from rain to snow, where that initially sets
up, and how fast it moves southeast through time. Northeasterly
winds will continue to increase to 20 to 30 mph through time, with
gusts 30 to 40 mph possible. One of the major changes that we
have made with the upcoming package is to include a slightly
faster changeover from rain to snow based pm Rap model trends.
A couple of notes regarding QPF, the GFS model came in a little
lower, while the SREF and NAM models perhaps a little higher,
which both indicate up to 12 inches or more from northern NE
through northern IA. The ECMWF as not as high, similar to the GFS.
Blending all of that together, combined with input from WPC.
Overall, forecast snowfall amounts have not changed significantly
from the previous package. We are still forecasting 6 to 10 inches
for the northern half of the forecast area, from 2 to 5 along and
either side of Interstate 80, and an inch or less in southeast
Nebraska.
Concerning our current package of winter weather headlines, we
anticipate no major changes with this package, although we may
adjust the start time of the last group of headlines. We feel the
the overall alignment and message of expected impacts looks good
with current products in effect. We do have very strong winds
forecast with this system, and will continue to mention near
blizzard conditions expected with 1/2 mile visibility along with
blowing snow and possibly drifting. However, just not confident
we'll see widespread 1/4 mile visibility for 3+ hours, thus have
no plans to upgrade any of the area to a blizzard warning at this
time.
Snow accumulation rates will be winding down significantly Friday
afternoon, tapering to flurries, and ending altogether before
midnight. Due to recent warmth, soil temperatures are running in
the mid to upper 40s. This will easily be overcome by expected
rates.
Impacts to travel will eventually develop. Near blizzard
conditions are expected across northeast NE and northwest IA.
Travel may eventually become impossible over parts of of the area.
Quiet weather expected on Saturday. Another weather system brings
a chance of small snow and rain south of I80 on Sunday, with the
GFS a little more robust than the ECMWF.
.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CST Thu Feb 23 2017
Another quick moving weather system moves through the region on
Tuesday. Again, the GFS is more robust with this than the ECMWF,
but we will have a chance of snow and rain in the forecast. And
one more system may graze our northern counties on Wednesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1052 PM CST Thu Feb 23 2017
Light to occasionally moderate snow will continue overnight at
KOFK with MVFR and IFR conditions expected. We will also see some
blowing snow picking up there overnight and will continue through
Friday. For KLNK/KOMA we have seen a mix of rain/snow and thunder
this evening, but we should see some drying move in over the next
several hours before snow moves back in after 08-09Z. Snow is then
expected at these locations well into Friday with a mix of IFR and
MVFR conditions expected. All sites will become VFR by Friday
evening.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Storm Warning from 3 AM Friday to midnight CST Friday
night for NEZ034-044-045.
Winter Weather Advisory from 3 AM Friday to midnight CST Friday
night for NEZ050>053-065>067.
Winter Storm Warning until midnight CST Friday night for NEZ011-
012-015>018-030>033-042-043.
IA...Winter Storm Warning from 3 AM Friday to midnight CST Friday
night for IAZ043-055.
Winter Weather Advisory from 3 AM Friday to midnight CST Friday
night for IAZ056-069-079.
&&
UPDATE...Boustead
SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...BousteadHazardous weather outlook, Feb 23, 5:04 PM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 504 PM CST Thu Feb 23 2017 IAZ043-055-NEZ011-012-015>018-030>034-042>045-241315- MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 504 PM CST Thu Feb 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY A winter storm warning remains in effect through Friday evening. Heavy snow is expected with 6 to 10 inches forecast, with locally higher amounts possible. Considerable blowing and drifting snow is also expected, with near blizzard, whiteout conditions at times. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight and Friday. IAZ056-069-079-NEZ050>053-065>067-241315- SHELBY-POTTAWATTAMIE-MILLS-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS- 504 PM CST Thu Feb 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY A few thunderstorms remain possible early this evening with a chance for some small hail. Rain will change to snow through the night, with snow continuing on Friday. Considerable blowing snow will also be possible with reduced visibility. A winter weather advisory will be in effect. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight or Friday. IAZ080-090-091-NEZ068-078-088>093-241315- MONTGOMERY-FREMONT-PAGE-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 504 PM CST Thu Feb 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY Isolated thunderstorms remain possible early this evening, with a chance for some small hail. Rain changes to snow late tonight through early Friday morning. Amounts of 1 to 2 inches are forecast. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight or Friday.
In the hours before
Local storm report, Feb 23, 9:38 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
938 PM CST THU FEB 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL STERLING 40.46N 96.38W
02/23/2017 E0.88 INCH JOHNSON NE TRAINED SPOTTER
&&
BKERNSpecial weather statement, Feb 23, 9:42 PM CST, 5 hours 30 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 942 PM CST THU FEB 23 2017 NEZ068-090-091-240415- Otoe NE-Johnson NE-Nemaha NE- 942 PM CST THU FEB 23 2017 ...Significant Weather Advisory for NORTHEASTERN JOHNSON... NORTHWESTERN NEMAHA AND SOUTH CENTRAL OTOE COUNTIES UNTIL 1015 PM CST... At 941 PM CST, trained weather spotters reported a strong thunderstorm 4 miles southwest of Cook, or 30 miles northeast of Beatrice, moving northeast at 40 mph. Nickel size hail will be possible with this storm. Locations impacted include... Cook, Talmage, Lorton and Dunbar. This includes Highway 2 in Nebraska near mile marker 496. LAT...LON 4042 9629 4049 9633 4070 9606 4053 9591 TIME...MOT...LOC 0341Z 236DEG 36KT 4048 9623 KERN
Special weather statement, Feb 23, 9:44 PM CST, 5 hours 28 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 944 PM CST THU FEB 23 2017 IAZ079-NEZ053-067-068-240415- Mills IA-Cass NE-Sarpy NE-Otoe NE- 944 PM CST THU FEB 23 2017 ...Significant Weather Advisory for SOUTHWESTERN MILLS...SOUTHEASTERN SARPY...NORTHERN OTOE AND EASTERN CASS COUNTIES UNTIL 1015 PM CST... At 944 PM CST, Doppler radar was tracking a strong thunderstorm over Weeping Water, or 28 miles south of Omaha, moving northeast at 40 mph. Nickel size hail will be possible with this storm. Locations impacted include... Plattsmouth, Weeping Water, Murray, Avoca and Nehawka. This includes the following highways... Highway 34 in Iowa near mile marker 1. Highway 75 in Nebraska near mile marker 73. Interstate 29 between mile markers 25 and 27. LAT...LON 4076 9615 4087 9621 4106 9589 4092 9578 TIME...MOT...LOC 0344Z 236DEG 36KT 4086 9612 KERN
Local storm report, Feb 23, 9:49 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
949 PM CST THU FEB 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL CEDAR CREEK 41.05N 96.10W
02/23/2017 E0.88 INCH CASS NE TRAINED SPOTTER
&&
BKERNLocal storm report, Feb 23, 9:54 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
954 PM CST THU FEB 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM SNOW DAVID CITY 41.25N 97.13W
02/23/2017 E3.5 INCH BUTLER NE LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATED BETWEEN 3 AND 4 INCHES IN DAVID
CITY.
&&
JBSpecial weather statement, Feb 23, 10:31 PM CST, 4 hours 41 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 1031 PM CST THU FEB 23 2017 IAZ069-079-080-090-NEZ067-068-240515- Pottawattamie IA-Mills IA-Fremont IA-Montgomery IA-Cass NE-Otoe NE- 1031 PM CST THU FEB 23 2017 ...Significant Weather Advisory for NORTHWESTERN FREMONT... NORTHWESTERN MONTGOMERY...MILLS...SOUTH CENTRAL POTTAWATTAMIE... NORTHEASTERN OTOE AND SOUTHEASTERN CASS COUNTIES UNTIL 1115 PM CST... At 1031 PM CST, Doppler radar was tracking a strong thunderstorm 7 miles east of Union, or 32 miles southeast of Omaha, moving northeast at 40 mph. Nickel size hail will be possible with this storm. Locations impacted include... Glenwood, Malvern, Sidney, Treynor, Macedonia, Tabor, Silver City, Thurman, Henderson, Randolph, Hastings and Old Town Park. This includes the following highways... Highway 34 in Iowa between mile markers 9 and 23. Highway 59 in Iowa between mile markers 34 and 41. Interstate 29 between mile markers 15 and 27. LAT...LON 4066 9562 4076 9587 4130 9568 4118 9533 TIME...MOT...LOC 0431Z 209DEG 45KT 4083 9577 KERN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:42 PM CST | Special Weather Statement | OAX | Otoe | 33 min |
| Feb 23, 9:44 PM CST | Special Weather Statement | OAX | Cass | 31 min |
Nearby
Winter Storm Warnings in Nebraska, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.